MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 470027-62
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy procedure, the 30-degree 8mm endoscope moved freely with uncontrolled motion.The issue occurred while the surgeon was trying to view omentum that was bleeding.As a result, the surgeon had difficulty viewing the surgical field due to the endoscope motion issue.The cause, severity, and blood loss volume of the bleeding are unknown.It is also unknown if any medical intervention was rendered due to the bleeding.This endoscope was replaced with another to continue the procedure.The procedure was reportedly completed robotically.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 30-degree 8mm endoscope instrument for evaluation.As of the date of this report, the failure analysis investigation has not yet been completed.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the following additional information regarding the reported event: the bleeding was already occurring during this procedure and was not caused by a da vinci product.The surgeon was reportedly trying to move the endoscope to view the anatomy, and the universal surgical manipulator (usm) the endoscope was on was moved in such a way that the endoscope became bent.The bleeding not caused by unexpected movement of an isi product.The bleed was not expected, but was considered minimal.Cautery was used to control the bleeding.No blood transfusions were administered due to this bleeding and the bleeding did not lead to serious deterioration or clinical instability of the patient.This event led to the or staff retrieving a back-up instrument which took over five minutes to retrieve.The 30 degree endoscope was received for failure analysis testing.The endoscope was evaluated and placed on a diagnostic tester or equivalent for functional testing.The light leakage test or equivalent was performed to detect if any image quality defect(s) were detected in either or both eyes.The endoscope was found with an artifact(s) in the right eye and left eye.The endoscope was also placed through friction test using a screening aide to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and noises were heard during testing and confirmed as binding.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19531793
Report Number2955842-2024-15335
Device Sequence Number20734618
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-62
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose